Optimal Control of FBSDE with Partially Observable Information

  • Guangchen Wang
  • Zhen Wu
  • Jie Xiong
Chapter
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

In this chapter, we study an optimal control problem with state process governed by a nonlinear FBSDE and with partially observable information, i.e., Problem B introduced in Section  1.2. For simplicity, we take the dimensions \(n = m = k =\tilde{ k} = 1\). Using a direct method and a Malliavin derivative method, we establish two versions of the stochastic maximum principle for the characterization of the optimal control. To demonstrate the applicability, we work out an illustrative example within the framework of recursive utility and then solve it via the stochastic maximum principle and the stochastic filtering.

References

  1. 6.
    Bensoussan, A.: Stochastic Control of Partially Observable Systems. Cambridge University Press, Cambridge (1992)CrossRefGoogle Scholar
  2. 16.
    Davis, M.H.A., Varaiya, P.: Dynamic programming conditions for partially observable stochastic systems. SIAM J. Control 11, 226–261 (1973)MathSciNetCrossRefGoogle Scholar
  3. 19.
    El Karoui, N., Peng, S., Quenez, M.C.: Backward stochastic differential equations in finance. Math. Finance 7, 1–71 (1997)MathSciNetCrossRefGoogle Scholar
  4. 20.
    Elliott, R.J., Aggoun, L., Moore, J.B.: Hidden Markov Models. Estimation and Control. Applications of Mathematics, vol. 29. Springer, New York (1995)Google Scholar
  5. 21.
    Fleming, W.H., Pardoux, E.: Optimal control for partially observed diffusions. SIAM J. Control Optim. 20, 261–285 (1982)MathSciNetCrossRefGoogle Scholar
  6. 22.
    Florentin, J.J.: Partial observability and optimal control. Int. J. Electron. 13, 263–279 (1962)Google Scholar
  7. 61.
    Økesandal, B., Sulem, A.: Maximum principle for optimal control of stochastic differential equations with applications. SIAM J. Control Optim. 48, 2945–2976 (2010)CrossRefGoogle Scholar
  8. 66.
    Peng, S.: A general stochastic maximum principle for optimal control problems. SIAM J. Control Optim. 28, 966–979 (1990)MathSciNetCrossRefGoogle Scholar
  9. 72.
    Shen, B., Wang, Z., Shu, H.: Nonlinear Stochastic Systems with Incomplete Information. Filtering and Control. Springer, London (2013)CrossRefGoogle Scholar
  10. 75.
    Shi, J., Wu, Z.: The maximum principle for fully coupled forward-backward stochastic control system. Acta Automat. Sinica 32, 161–169 (2006)Google Scholar
  11. 78.
    Tang, S.: The maximum principle for partially observed optimal control of stochastic differential equations. SIAM J. Control Optim. 36, 1596–1617 (1998)MathSciNetCrossRefGoogle Scholar
  12. 82.
    Wang, G.: Partially Observed Stochastic Control Systems and Their Applications. Doctoral Dissertation. School of Mathematics and System Science, Shandong University (2007, in Chinese)Google Scholar
  13. 84.
    Wang, G., Wu, Z.: Kalman-Bucy filtering equations of forward and backward stochastic systems and applications to recursive optimal control problems. J. Math. Anal. Appl. 342, 1280–1296 (2008)MathSciNetCrossRefGoogle Scholar
  14. 88.
    Wang, G., Wu, Z., Xiong, J.: Maximum principles for forward-backward stochastic control systems with correlated state and observation noises. SIAM J. Control Optim. 51, 491–524 (2013)MathSciNetCrossRefGoogle Scholar
  15. 93.
    Wang, G., Xiong, J., Zhang, S.: Partially observable stochastic optimal control. Int. J. Numer. Anal. Model. 13, 493–512 (2016)MathSciNetMATHGoogle Scholar
  16. 100.
    Wu, Z.: A maximum principle for partially observed optimal control of forward-backward stochastic control systems. Sci. China Ser. F Inf. Sci. 53, 1–10 (2010)MathSciNetGoogle Scholar
  17. 107.
    Yong, J.: Optimality variational principle for controlled forward-backward stochastic differential equations with mixed initial-terminal conditions. SIAM J. Control Optim. 48, 4119–4156 (2010)MathSciNetCrossRefGoogle Scholar
  18. 113.
    Zhang, H., Xie, L.: Control and estimation of systems with input/output delays. Lecture Notes in Control and Information Sciences, vol. 355. Springer, Berlin (2007)Google Scholar

Copyright information

© The Author(s), under exclusive licence to Springer International Publishing AG, part of Springer Nature  2018

Authors and Affiliations

  • Guangchen Wang
    • 1
  • Zhen Wu
    • 2
  • Jie Xiong
    • 3
  1. 1.School of Control Science and EngineeringShandong UniversityJinanChina
  2. 2.School of MathematicsShandong UniversityJinanChina
  3. 3.Department of MathematicsSouthern University of Science and TechnologyShenzhenChina

Personalised recommendations